Translator Disclaimer
June 2012 Sharpened lower bounds for cut elimination
Samuel R. Buss
J. Symbolic Logic 77(2): 656-668 (June 2012). DOI: 10.2178/jsl/1333566644

Abstract

We present sharpened lower bounds on the size of cut free proofs for first-order logic. Prior lower bounds for eliminating cuts from a proof established superexponential lower bounds as a stack of exponentials, with the height of the stack proportional to the maximum depth d of the formulas in the original proof. Our results remove the constant of proportionality, giving an exponential stack of height equal to d-O(1). The proof method is based on more efficiently expressing the Gentzen—Solovay cut formulas as low depth formulas.

Citation

Download Citation

Samuel R. Buss. "Sharpened lower bounds for cut elimination." J. Symbolic Logic 77 (2) 656 - 668, June 2012. https://doi.org/10.2178/jsl/1333566644

Information

Published: June 2012
First available in Project Euclid: 4 April 2012

zbMATH: 1270.03118
MathSciNet: MR2963028
Digital Object Identifier: 10.2178/jsl/1333566644

Rights: Copyright © 2012 Association for Symbolic Logic

JOURNAL ARTICLE
13 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.77 • No. 2 • June 2012
Back to Top